Jump to content

ChangingwithChat: Lexapro Withdrawl has me feeling some kind of crazy!


ChangingwithChat

Recommended Posts

Hi friends. I have been tapering off of Lexapro for about 8 months. I did ok until I got down to 5mg. After 3 weeks of being on 5mg I started getting very tired and then became very very depressed. My doctor switched me to 100 mg of Wellbutrin from the 5mg of Lexapro because she thought it would be easier to eventually come off of.  I have been experiencing a lot of withdrawl symptoms from Lexapro even though I am Wellbutrin. I suppose because I don't have the Seratonin.

 

One symptom that I have experienced scares me the most. It gives me an immense amount of anxiety. Initially it started as tingling in my neck and legs, mostly in my left. I also occasionally would get it below my ears. Then my left calf seemed to hurt and feel very tight along with the tingling. Now, It seems to mostly be in my left foot. The last few days My foot has almost felt disconnected from my leg and I feel electrical sensations/tingling. This is the most disturbing sensation because I don't even know how to explain what I am feeling. I don't know if it feels week, or numb, or what. The only way I can explain it is disconnected.

 

I have been seeing an accupuncturist and it seems like the sensations have been changing/improving from the treatment. The accupuncturist said that its a good sign that my body is trying to heal. I am wondering if anyone else has felt these sensations. I have read about the "brain zaps" and I am wondering if that is what this is? Can they manifest this way? I am trying not to read on the internet because I get even more scared. If someone could help I would be ever so grateful. I am feeling so desperate. 

Edited by KarenB
added paragraph breaks
Link to comment

hi Changingwithchat,

 

Welcome!

I'm so sorry you are going through all these too!

You are not alone. I have been having all symptoms you are experiencing over the past years tapering Lexopro, tingling, pins and needling pain (sometimes feel like fireworks) numb, pressure, bone pain allover above chest line, mainly on my head, face, neck, shoulder, back on the left. I have what I feel parallized head, left arm and leg I think is what you described as disconnected. These are all WD symptoms from lexapro.

 

Lex

Drug free Sep. 23 2017

2009 Mar.: lexapro 10mg for headache for 2 weeks.

2009-2012: on and off 1/4 to 1/3 of 10mg

2012 June--2013 Jan,: 1/4-1/3 of 10mg generic, bad jaw pain

2013 Jan-Mar: 10 mg generic. severe jaw and head pain;

2013 Mar--Aug. started tapering (liquid ever since) from 10 to 5 (one step) then gradually down to 2.25 mg by July. first ever panic attack, severe head/jaw pain

2013 Aug.: back to 2.75 mg; Nov: back to Brand Lex. 2.75mg -- 3mg,

2014 June: stopped PPI, head pressure/numbness. up-dosed 4.5mg, severe reaction mental symptoms added on

2014 Aug--2015 Aug: Micro taper down to 3.2mg, .025mg (<1%) cut holding 2-3 weeks.

2015 Aug 15th, Accidental one dose of 4.2mg. worsening brain non-functional, swollen head, body, coma like, DR

2016 Feb., started dosing 10am through 11 pm everyday 2/13--3.2mg, 3/15-- 2.9mg, 4/19-- 2.6mg, 6/26--2.2mg, 7/22 --1.9mg, 8/16--1.8mg,8/31--1.7m g, 9/13--1.6mg, 9/27--1.5mg, 10/8--1.4mg, 10/14--1.3mg, 11/1--1.2mg, 11/29--1.1mg, 12/12--1mg, 12/22--0.9mg

2017: 1/7--0.8mg, 1/15--0.7mg, 1/17--0.6mg, 1/20--0.52, 1/21--0.4mg, 1/22--0.26, 1/23--0.2, 2/13--0.13mg, 2/20--0.06mg, 3/18--0.13mg, 6/1--0.12mg, 7/6--0.1mg, 7/14--0.08mg, 8/17--0.04mg, 8/20--0.03mg, 8/28--0.02mg, 9/6--0.0205mg, 9/8--0.02mg, 9/17--0.015mg, 9/20--0.01mg, 9/21--0.0048mg, 9/22--0.0001mg,

Link to comment
  • Moderator Emeritus

Welcome ChangingwithChat,

 

The last part of the taper is often the most difficult.  Many people find they need to make smaller reductions with longer holds in between.  This site recommends tapering by no more than 10% of your current dose each month.  If you had gone faster than that, that may also have led to increased withdrawal symptoms. 

 

Could you please make a signature with your drug and tapering details - it helps if we can easily see it each time you post. 

 

Don't worry too much about serotonin.  It has now been documented (see Anatomy of an Epidemic) that there is no unusual variation in depressed people's serotonin.  The imbalances are actually caused by SSRIs.  So one day, when you are clear of these drugs, your brain will find it's way back to normal again.  The reason you are experiencing w/d symptoms is because your Central Nervous System has been destabilised and is trying to recover. 

 

Keep going with the acupuncturist - many people find relief there in w/d.  I know some of the symptoms can be alarming.  You could have a read of What is Withdrawal Syndrome? as understanding what is happening to you can be quite reassuring.  Healing is happening, and you will eventually get through this. 

 

How long ago did your doc switch you to Wellbutrin?  A change in drugs will also cause destabilisation, so you may need to wait a month or so before resuming your taper. 

 

I know that tingling is very common in w/d, but I'll leave it to someone more knowledgeable to comment on the disconnected foot feeling. 

 

Well, that's a lot for one post, so have a read through those links and then come back to this thread to ask any further questions or to discuss your situation.  It's good to have you here.

 

Karen

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to comment
  • Moderator Emeritus

Hi  Changing , welcome to the site.

Tingling sensations , numbness , burning , prickling , and pins and needles , are collectively known as paresthesia ,

and are common in withdrawal.  They're not permanent , and may come and go as you recover.

 

See our thread on Paresthesia here  https://www.google.com.au/url?sa=t&rct=j&q=&esrc=s&source=web&cd=1&cad=rja&uact=8&ved=0ahUKEwja6e2Y2djKAhVC1GMKHUEyAt4QFggfMAA&url=http%3A%2F%2Fsurvivingantidepressants.org%2Findex.php%3F%2Ftopic%2F6548-paresthesia-pins-needles-numbness-tingling-burning-sensations%2F&usg=AFQjCNEgchFnWBl41jq073aioDZLIZJtiQ&sig2=Eiu90wR3mEZuYgoUN6oz2g

 

Best wishes ,  Fresh

1987-1997 pertofran , prothiaden , Prozac 1997-2002 Zoloft 2002-2004 effexor 2004-2010 Lexapro 40mg

2010-2012Cymbalta 120mg

Sept. 2012 -decreased 90mg in 6months. Care taken over by Dr Lucire in March 2013 , decreased last 30mg at 2mg per week over 3 months. July 21 , 2013- last dose of Cymbalta

Protracted withdrawal syndrome kicked in badly Jan.2014 Unrelenting akathisia until May 2014. Voluntary hosp. admission. Cocktail of Seroquel, Ativan and mirtazapine and I was well enough to go home after 14 days. Stopped all hosp. meds in next few months.

July 2014 felt v.depressed - couldn't stop crying. Started pristiq 50mg. Felt improvement within days and continued to improve, so stayed on 50mg for 8 months.

Began taper 28 Feb. 2015. Pristiq 50mg down to 45mg. Had one month of w/d symptoms. Started CES therapy in March. No w/d symptoms down to 30mg.

October 2015 , taking 25mg Pristiq. Capsules compounded with slow-release additive.

March 2016 , 21mg

Link to comment

 

 

My doctor switched me to 100 mg of Wellbutrin from the 5mg of Lexapro because she thought it would be easier to eventually come off of.

 

A doctor did this to me once, and it made me into a crazy person. I had all kinds of neurological symptoms. A friend of mine was switched from Prozac to Wellbutrin without a proper taper and she was doing crazy things like slowly falling over backwards & not feeling herself moving.

 

Lexapro withdrawal is brutal. I disagree with adding anything on top of it, unless it was given to you by an actual *psychiatrist*. GPs should not be allowed to play around with psych meds.

Lexapro/Escitalopram

- many attempts at taper were unsuccessful until I stopped taking hormonal birth control

- successful taper & Lexapro-free as of Dec 2015

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy